Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 10:06 PM CST for Edwards County, Kansas. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 10:06 PM CST (04:06 UTC)
- Expired
- Mar 25, 1995, 10:45 PM CST
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Edwards County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 260406 RRA SVRDDC KSC047-260445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1006 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...WESTERN EDWARDS COUNTY AT 1004 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES EAST OF DODGE CITY...OR ABOUT 10 MILES SOUTHWEST OF KINSLEY. THE STORM WAS MOVING NORTHEAST AT 30 MILES AN HOUR AND SHOULD MOVE INTO KINSLEY BY 1025 PM. LARGE HAIL...TORRENTIAL RAINFALL AND GUSTY WIND ARE LIKELY. IF YOUR IN THE PATH OF THIS STORM...GET INSIDE A STURDY SHELTER AND STAY AWAY FROM WINDOWS. HUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:17 PM CST, 49 minutes earlier.
Area forecast discussion, Mar 25, 9:17 PM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 917 PM CST SUN MAR 25 1995 CAA CONTINUING BUT COLD AIR STRATACU HAS GONE...OR MOST OF IT. WIND HAS DECREASED A BUNCH SINCE AFTN...AND THIS TREND SHLD OCCUR EVERYWHERE WITH DECOUPLING. HYS TO CONT WITH WIND IN THE TIGHT SFC GRADIENT. ON TEMPS...GOING LOOKS FINE. COMP BETWEEN FWC/FAN NUMBERS LOOKS GOOD. DID NOT LOOK AT MUCH BEYOND THIS PD. HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:49 PM CST | Severe Thunderstorm Warning | DDC | Clark | 26 min |
| Mar 25, 9:19 PM CST | Severe Thunderstorm Warning | DDC | Ford | 26 min |
| Mar 25, 9:47 PM CST | Severe Thunderstorm Warning | DDC | Ford | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.